Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 11:58:09 AM

Login with username, password and session length


Members
  • Total Members: 23068
  • Latest: soutni
Stats
  • Total Posts: 632240
  • Total Topics: 47873
  • Online Today: 259
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Proteinurea a real risk with Tenofovir  (Read 785 times)

0 Members and 1 Guest are viewing this topic.

Offline Mishma

  • Member
  • Posts: 190
    • Marquis de Vauban
Proteinurea a real risk with Tenofovir
« on: August 23, 2012, 11:21:49 AM »
http://www.medscape.com/viewarticle/769210?src=nl_topic

Besides interfering with mitochondrial DNA synthesis the tenofovir in the Truvada that a lot of us take, carries the risk of proteinuria; the consequences of which have yet to be firmly elucidated. Unfortunately there is no perfect drug.

From Reuters Health Information
Proteinuria a Risk With Tenofovir, Study Confirms
   
 
NEW YORK (Reuters Health) Aug 15 - Proteinuria occurs in roughly one quarter of HIV-infected patients taking the antiretroviral tenofovir and the odds increase with cumulative exposure to the drug and concomitant protease inhibitor therapy. In most cases, proteinuria subsides when tenofovir is stopped.

The observations of Dr. Mark D. Kelly and colleagues at Brisbane Sexual Health and HIV Service, Queensland, Australia, confirm and extend prior studies on tenofovir and proteinuria.

While proteinuria is known to be associated with tenofovir therapy, the prevalence, predictors and outcomes of those who develop it are not well described, Dr. Kelly and colleagues say in a Research Letter online August 7 in the journal AIDS.

At the Brisbane clinic, all patients are screened for proteinuria annually. This is performed by calculating the protein:creatinine ratio on a random urine specimen.

When Dr. Kelly and colleagues retrospectively reviewed the medical records of 153 HIV-infected patients who received tenofovir for more than one year, they found that 47 (27%) had proteinuria.........
2016 CD4 25% UD (less than 20). 27+ years positive. Isentress, Truvada, Acyclovir, Clonazepam, Zolpidem, Bupropion, Lisinopril, Pravastatin, Quetiapine, Doxcycline, Testosterone, Suatriptan/Naproxen, Restasis, Dorzolamide, Latanoprost, Asprin, lortab, Levothyroxine, Fioricet, Restasis, Triamclinolone, Nitrostat.

Offline Common_ground

  • Member
  • Posts: 288
Re: Proteinurea a real risk with Tenofovir
« Reply #1 on: August 23, 2012, 12:28:19 PM »
Would be interesting to see if there was anything else linked to the proteinuria in this 27%.

It begs the question, why did 73% not have any proteinuria?

 
2011 May - Neg.
2012 June CD4:205, 16% VL:2676 Start Truvada/Stocrin
2012 July  CD4:234, 18% VL:88
2012 Sep  CD4:238, 17% VL:UD
2013 Feb  CD4:257, 24% VL:UD -viramune/truvada
2013 May CD4:276, 26% VL:UD

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Proteinurea a real risk with Tenofovir
« Reply #2 on: August 23, 2012, 03:03:08 PM »
Case notes of 153 patients is not enough to estalish either cause or effect. The phenomenon is well known already, but 25% WTF! Getting % like this after many years of tenofovir use suggests your science is rubbish. The mitchondrial toxicity assertion is dubious too, very dubious given that the test tube studies demonstrating this effect used very much higher doses than will ever be achieved in your body if taking this med.

- matt
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.